Louisiana, 2007Tornado in Louisiana, March 14, 2007
March 14, 2007 · NWS LIX · 1 event in 1 county or zone
Isolated strong to severe thunderstorms developed across the southeast Louisiana as a strong upper level system moved into the lower Mississippi Vally.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated strong to severe thunderstorms developed across the southeast Louisiana as a strong upper level system moved into the lower Mississippi Vally.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Mar 14, 2:45 AM CST, 5 hours 5 minutes earlier.
Area forecast discussion, Mar 14, 2:45 AM CST, 5 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
345 AM CDT WED MAR 14 2007
.DISCUSSION...SOME VERY ACTIVE WEATHER IS MOVING INTO THE LOWER MS
VALLEY THIS MORNING. THE POTENT UPPER LOW OVER NORTH CENTRAL TX
WHICH IS FUELING MUCH OF THIS ACTIVE WEATHER IS SLOWLY WORKING ITS
WAY EASTWARD. THE LATEST MODELS ARE IN FAIRLY GOOD AGREEMENT
SHOWING THE LOW WEAKENING SOME AS IT MOVES INTO THE AREA LATER
TODAY AND TONIGHT. AMPLE MOISTURE ALSO CONTINUES TO FILTER INTO
THE REGION THIS MORNING AS LAPSE RATES GRADUALLY CLIMB. THIS SETS
THE STAGE FOR POTENTIALLY HEAVY RAINFALL AND SEVERE TSTMS MAINLY
DURING THE AFTERNOON AND EVENING HOURS AS INDICATED BY SHEAR
PROFILES. THE GFS SOLUTION IS STILL SHOWING SIGNS OF POSSIBLE
CONVECTIVE FEEDBACK OVER THE CENTRAL GULF COAST AS THE UPPER LOW
APPROACHES. STILL...NUMEROUS TO WIDESPREAD TSTMS ARE EXPECTED TO
IMPACT THE FORECAST AREA THROUGH TONIGHT AND INTO THU BEFORE THE
LOW MOVES WELL EAST THU NIGHT. THE MAIN WEATHER HAZARDS REMAIN
LARGE HAIL...DAMAGING WINDS AND EVEN ISOLATED TORNADOES GIVEN
ENOUGH CURVATURE IN THE LOWER LEVELS. A MORE BROAD UPPER TROUGH
AND ASSOCIATED COLD FRONT ARE THEN EXPECTED TO SWEEP THROUGH THE
LOWER SOUTHEAST STATES FRI WITH COOLER AND DRIER WEATHER FOR THE
WEEKEND PERIOD. AS THE NEW WORK WEEK BEGINS...NOT MUCH CHANGE IN
THE OVERALL WEATHER PATTERN IS ANTICIPATED OTHER THAN A GRADUAL
WARMING TREND AS BROAD SURFACE HIGH PRESSURE OVER THE EASTERN
STATES BEGINS MOVING INTO THE ATLANTIC BASIN.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 74 62 75 57 / 80 80 50 20
BTR 74 63 76 58 / 80 80 50 20
MSY 75 64 75 59 / 70 80 60 20
GPT 73 63 73 59 / 60 70 60 30
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
09
Hazardous weather outlook, Mar 14, 3:30 AM CST, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
430 AM CDT WED MAR 14 2007
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-141800-
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-
PEARL RIVER-HANCOCK-HARRISON-JACKSON-
430 AM CDT WED MAR 14 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
NUMEROUS TO WIDESPREAD THUNDERSTORMS ARE EXPECTED LATER TODAY AND
TONIGHT AS AN UPPER LEVEL LOW PRESSURE SYSTEM APPROACHES THE OUTLOOK
AREA FROM THE WEST. STRONG TO LOCALLY SEVERE THUNDERSTORMS ARE
POSSIBLE WITH THE MAIN WEATHER HAZARDS BEING DAMAGING WINDS...HAIL
AND ISOLATED TORNADOES.
IN ADDITION TO THE SEVERE WEATHER THREAT...SLOW MOVING STORMS THAT
ARE ABLE TO PERSIST WILL POSE A RISK OF FLASH FLOODING ESPECIALLY
ALONG ROADS AND IN LOW LYING AREAS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THURSDAY AS THE
UPPER LEVEL LOW PRESSURE SYSTEM MOVES ACROSS THE OUTLOOK AREA AND A
COLD FRONT AT THE SURFACE APPROACHES FROM THE NORTHWEST. A FEW
STRONG THUNDERSTORMS...SOME PRODUCING HEAVY RAINFALL...ARE POSSIBLE.
IN ADDITION TO THE THUNDERSTORM THREAT...STRONG NORTHERLY WINDS
DEVELOPING BEHIND THE PASSING COLD FRONT MAY PROMPT SMALL CRAFT
ADVISORIES FRIDAY AND SATURDAY.
NO WEATHER HAZARDS ARE THEN EXPECTED SUNDAY THROUGH TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT. IN
ADDITION...EMERGENCY MANAGEMENT AND FIRST RESPONSE AGENCIES ARE
URGED TO MONITOR THIS DEVELOPING WEATHER THREAT AND PREPARE FOR THE
POSSIBILITY OF SEVERE WEATHER AND FLASH FLOODING THIS AFTERNOON AND
TONIGHT. PEOPLE RESIDING IN TEMPORARY OR TRAVEL TRAILERS ARE ALSO
URGED TO MONITOR THIS ONCOMING WEATHER AND LISTEN TO NOAA WEATHER
RADIO OR OTHER MEDIA OUTLOOKS FOR FURTHER INFORMATION.
In the hours before
Special weather statement, Mar 14, 6:02 AM CST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
702 AM CDT WED MAR 14 2007
LAZ034>036-046>050-056>060-065>067-141415-
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-IBERVILLE-
WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-
ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-
UPPER TERREBONNE-LOWER TERREBONNE-LOWER LAFOURCHE-
INCLUDING THE CITIES OF...NEW ROADS...LIVONIA...
ST. FRANCISVILLE...JACKSON...CLINTON...PLAQUEMINE...
WHITE CASTLE...PORT ALLEN...ADDIS...BRUSLY...BATON ROUGE...
GONZALES...DONALDSONVILLE...DENHAM SPRINGS...WALKER...
PIERRE PART...LABADIEVILLE...PAINCOURTVILLE...LUTCHER...
GRAMERCY...LAPLACE...RESERVE...THIBODAUX...RACELAND...LAROSE...
DESTREHAN...NORCO...HOUMA...BAYOU CANE...CHAUVIN...DULAC...
MONTEGUT...GALLIANO...CUT OFF...GOLDEN MEADOW
702 AM CDT WED MAR 14 2007
A MODERATE LINE OF THUNDERSTORMS WILL BEGIN TO MOVE INTO AREAS
ALONG AND WEST OF THE MISSISSIPPI RIVER. THIS LINE IS MOVING
NORTHEAST AT 45 MPH. PERSONS IN THESE AREAS WILL EXPERIENCE STRONG
WINDS TO 40 MPH AND OCCASIONAL LIGHTNING AS THE SQUALL LINE MOVES
OVERHEAD. EVENTHOUGH THESE WINDS WILL NOT REACH SEVERE WEATHER
CRITERIA...THEY WILL BE STRONG ENOUGH TO BREAK DEAD OR SMALL LIMBS
FROM TREES AND CAUSE LOOSE ITEMS TO BE SCATTERED ABOUT.
17
Tornado, Terrebonne
- When
- March 14, 7:50 AM CST to 7:53 AM CST
- Where
- Terrebonne County, Houma
- Rating
- EF0
- Path length
- 0.2 mi
- Path width
- 25 yd
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 29.600, -90.720
A weak tornado briefly touched down causing minor damage to 4 homes and 3 power poles. One of the power poles fell on top of an automobile.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Minnesota, March 14 to 17, 2007$5.0 million · 1 event
- Flooding in New York, March 14 to 18, 2007$600,000 · 13 events
- Flash Flooding in Iowa, March 14, 2007$600,000 · 4 events
- Tornado and Hail in Ohio, March 14, 2007$405,000 · EF0 · 10 events
- Flooding in New York, March 14 to 18, 2007$300,000 · 12 events
- Flooding and Hail in Ohio, March 14, 2007$81,000 · 0.75 in hail · 17 events
- Flooding and Damaging Wind in Pennsylvania, March 14 to 15, 2007$15,000 · 50 kt wind · 8 events
- Marine Thunderstorm Winds in Gulf of Mexico, March 14, 200754 kt wind · 13 events
- Heavy Rain in Hawaii, March 14 to 16, 200712 events
- Flooding and Hail in Ohio, March 14 to 15, 20071 in hail · 10 events
- Hail and Damaging Wind in West Virginia, March 14, 20071.25 in hail · 9 events
- Flooding and Hail in West Virginia, March 14 to 15, 20070.88 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 22210.